MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR

BOSTON SCIENTIFIC CORPORATION OPTICROSS HD; CATHETER, ULTRASOUND, INTRAVASCULAR
Model Number 8668
Medical Device Problem Codes Nonstandard Device (1420); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
E1 initial reporter phone: (b)(6).Investigation results: device analysis findings: the device was returned for analysis.Visual inspection revealed that the sheath assembly was kinked.Microscopic inspection revealed the catheter was twisted and the imaging window had ripples.Device history record dhr review: it was confirmed that this device met manufacturing specifications before distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed there was relevant content and sufficient guidance with respect to the circumstances described within this complaint.No updates are required to the ifu as a result of this event.Investigation conclusion: this investigation has been assigned an investigation conclusion code of failure to follow instructions.According to the instructions for use (ifu), the motor drive unit (mdu) must be off during the insertion of the device until it reaches the region of interest.However, device analysis findings of an imaging window and drive cable twisted confirm the mdu must have been on during insertion into the patient since twisting only occurs when advancing the device with the mdu turned on.
 
Event or Problem Description
Reportable based on device analysis completed on 05 mar 2026.It was reported that a catheter issue occurred.The moderately stenosed target lesion, with a length of 17 mm, was located in the left circumflex artery.The opticross 6 hd imaging catheter was advanced for intravascular ultrasound ivus examination of the target lesion.During the procedure, the ivus catheter kinked and could not be inserted.The procedure was completed with another of the same device.The patient remained stable, and no complications were reported.However, device analysis revealed that the catheter was twisted and that the imaging window was rippled.

Brand Name
OPTICROSS HD
Common Device Name
CATHETER, ULTRASOUND, INTRAVASCULAR
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
2546 calle primera
alajuela
CS  
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24716456
Report Number2124215-2026-17021
Device Sequence Number14893760
Product Code OBJ
UDI-Device Identifier08714729960768
UDI-Public(01)08714729960768(17)260704(10)36898802
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K173284
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/04/2026
Device Model Number8668
Device Catalogue Number8668
Device Lot Number0036898802
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/05/2026
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2026
Initial Report FDA Received Date03/30/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/04/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age48 YR
Patient SexFemale
Patient Weight69 KG